Alert archive / Wisconsin / Snow Advisories in 2008
Snow Advisory 9, NWS La Crosse, WI
NWS La Crosse, WI issued this snow advisory at Apr 11, 2008, 4:03 AM CDT for Taylor County, Wisconsin. It took effect at Apr 11, 2008, 4:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 4:03 AM CDT (09:03 UTC)
- In effect from
- Apr 11, 2008, 4:00 PM CDT
- Expired
- Apr 12, 2008, 7:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 164 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 955 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 110903 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 403 AM CDT FRI APR 11 2008 ...ACCUMULATING SNOW LIKELY LATE THIS AFTERNOON AND TONIGHT IN TAYLOR COUNTY... .WARMER AIR ALOFT WILL CONTINUE TO MOVE INTO NORTH CENTRAL WISCONSIN THROUGH MID AFTERNOON TODAY. THIS WILL KEEP THE PRECIPITATION MAINLY IN THE FORM OF RAIN. AS A LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN WISCONSIN LATE THIS AFTERNOON... COLDER AIR WILL MOVE INTO THE REGION. THIS WILL CHANGE THE RAIN OVER TO ALL SNOW BY LATE AFTERNOON. BY SUNSET THIS EVENING... BETWEEN 1 AND 3 INCHES OF SNOW WILL HAVE LIKELY FALLEN ACROSS TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN. ANOTHER 3 TO 4 INCHES OF SNOW WILL LIKELY FALL TONIGHT. THIS WOULD RAISE THE STORM TOTAL SNOWFALL INTO THE 4 TO 7 INCH RANGE. SINCE THERE WILL BE MAINLY RAIN ACROSS TAYLOR COUNTY PRIOR TO 4 PM THIS AFTERNOON...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. WITH THE LIKLIHOOD OF 4 TO 7 INCHES OF SNOW FROM LATE THIS AFTERNOON THROUGH TONIGHT...A SNOW ADVISORY HAS BEEN ISSUED BETWEEN 4 PM THIS AFTERNOON AND 7 AM SATURDAY. WIZ017-111715- /O.CAN.KARX.WW.Y.0009.000000T0000Z-080412T1200Z/ /O.NEW.KARX.SN.Y.0009.080411T2100Z-080412T1200Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 403 AM CDT FRI APR 11 2008 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. RAIN WILL CHANGE OVER TO SNOW AFTER 4 PM TODAY...AND THEN CONTINUE THROUGH TONIGHT. BETWEEN 1 AND 3 INCHES OF SNOW IS LIKELY BY SUNSET THIS EVENING. AN ADDITIONAL 3 TO 4 INCHES OF SNOW WILL LIKELY FALL TONIGHT RAISING THE THE STORM TOTAL TO 4 TO 7 INCHES OF SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BOYNE WEATHER.GOV/LACROSSE
8 follow-up statements
000 WWUS43 KARX 111601 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1101 AM CDT FRI APR 11 2008 ...SNOW SHOULD RETURN TO THE PICTURE HEADING INTO TONIGHT... .A STRONG SPRING STORM IS PASSING THROUGH THE WESTERN GREAT LAKES TODAY. AHEAD OF THE STORM CENTER...TEMPERATURES ARE REMAINING WARM ENOUGH FOR MAINLY RAIN...BUT AS IT PASSES BY COLDER AIR WILL START TO WRAP IN AND CHANGE THE PRECIPITATION OVER TO ALL SNOW STARTING LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. SEVERAL INCHES OF ACCUMULATION ARE POSSIBLE MAINLY TONIGHT SO TRAVEL COULD BE A BIT HAMPERED OVER MAINLY NORTHERN WISCONSIN. WIZ017-120015- /O.CON.KARX.SN.Y.0009.080411T2100Z-080412T1200Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 1101 AM CDT FRI APR 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... INTERMITTENT RAIN WILL CHANGE OVER TO ALL SNOW STARTING LATE THIS AFTERNOON. MINOR ACCUMULATIONS ARE POSSIBLE HEADING INTO THE EVENING...BUT LOOK FOR SEVERAL INCHES POSSIBLE OVERNIGHT WHICH COULD HAMPER TRAVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEATHER.GOV/LACROSSE SHEA
000 WWUS43 KARX 111822 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 122 PM CDT FRI APR 11 2008 ...SNOW SHOULD RETURN TO THE PICTURE HEADING INTO TONIGHT... .A STRONG SPRING STORM IS PASSING THROUGH THE WESTERN GREAT LAKES TODAY. RAIN WILL CONTINUE TO FALL THROUGH THE AFTERNOON. HOWEVER...COLDER AIR WILL START TO WRAP INTO THE STORM AND CHANGE THE PRECIPITATION OVER TO ALL SNOW STARTING LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. SEVERAL INCHES OF ACCUMULATION ARE POSSIBLE MAINLY TONIGHT...SO TRAVEL COULD BE A BIT HAMPERED OVER MAINLY NORTHERN WISCONSIN. WIZ017-120230- /O.CON.KARX.SN.Y.0009.080411T2100Z-080412T1200Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 122 PM CDT FRI APR 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. INTERMITTENT RAIN WILL CHANGE OVER TO ALL SNOW STARTING LATE THIS AFTERNOON. SNOW WILL BEGIN TO ACCUMULATE THIS EVENING AS TEMPERATURES COOL BELOW FREEZING. SNOWFALL TOTALS LOOK LIKE THEY WILL BE LESS THAN EARLIER THOUGHT...WITH AMOUNTS BY MORNING IN THE 1 TO 4 INCH RANGE. ROADS WILL BECOME MORE SNOW COVERED DURING THE OVERNIGHT...AND EXPECT HIGHER ACCUMULATIONS ON THE GRASSY AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BAUMGARDT WEATHER.GOV/LACROSSE
000 WWUS43 KARX 112040 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 340 PM CDT FRI APR 11 2008 ...RAIN TO CHANGE TO SNOW BY EARLY EVENING... .A RAIN BAND HAS DEVELOPED FROM LA CROSSE TO MEDFORD TO NORTHEASTERN WISCONSIN. AS THE EVENING APPROACHES...THIS RAIN BAND WILL CHANGE OVER TO ALL SNOW. THE SNOW IS EXPECTED TO CONTINUE THROUGH THE OVERNIGHT...BUT WILL LIKELY DIMINISH IN INTENSITY AFTER MIDNIGHT. BY MORNING...1 TO 3 INCHES OF SPRING SNOW IS EXPECTED...ESPECIALLY ON GRASSY SURFACES. WIZ017-120445- /O.CON.KARX.SN.Y.0009.080411T2100Z-080412T1200Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 340 PM CDT FRI APR 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. RAIN WILL CHANGE OVER TO ALL SNOW BY EARLY EVENING. SNOW WILL BEGIN TO ACCUMULATE THIS EVENING AS TEMPERATURES COOL BELOW FREEZING. SNOWFALL TOTALS BY MORNING WILL BE IN THE 1 TO 3 INCH RANGE. ROADS WILL BECOME MORE SNOW COVERED DURING THE OVERNIGHT...AND EXPECT HIGHER ACCUMULATIONS ON THE GRASSY AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BAUMGARDT WEATHER.GOV/LACROSSE
000 WWUS43 KARX 112235 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 535 PM CDT FRI APR 11 2008 ...SNOW EXPECTED THROUGH THE NIGHT... .SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS...AS LOW PRESSURE MOVES ACROSS SOUTHERN WISCONSIN. SNOW WILL LIKELY DIMINISH IN INTENSITY AFTER MIDNIGHT. BY MORNING...1 TO 3 INCHES OF SNOW IS EXPECTED...ESPECIALLY ON GRASSY SURFACES. WIZ017-120645- /O.CON.KARX.SN.Y.0009.000000T0000Z-080412T1200Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 535 PM CDT FRI APR 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. SNOW WILL CONTINUE THIS EVENING AND BEGIN ACCUMULATING AS TEMPERATURES COOL BELOW FREEZING. SNOWFALL TOTALS BY MORNING WILL BE IN THE 1 TO 3 INCH RANGE. ROADS WILL BECOME MORE SNOW COVERED DURING THE OVERNIGHT...AND EXPECT HIGHER ACCUMULATIONS ON THE GRASSY AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEATHER.GOV/LACROSSE THOMPSON
000 WWUS43 KARX 120232 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 932 PM CDT FRI APR 11 2008 ...SNOW EXPECTED THROUGH THE NIGHT... .SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS...AS LOW PRESSURE MOVES ACROSS SOUTHERN WISCONSIN. SNOW WILL LIKELY DIMINISH IN INTENSITY AFTER MIDNIGHT. BY MORNING...1 TO 3 INCHES OF SNOW IS EXPECTED...ESPECIALLY ON GRASSY SURFACES. WIZ017-121045- /O.CON.KARX.SN.Y.0009.000000T0000Z-080412T1200Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 932 PM CDT FRI APR 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WITH SNOWFALL TOTALS BY MORNING IN THE 1 TO 3 INCH RANGE. ROADS SHOULD STILL HAVE SLUSH AND SNOW ON THEM DURING THE OVERNIGHT...AND EXPECT HIGHER ACCUMULATIONS ON THE GRASSY AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEATHER.GOV/LACROSSE THOMPSON
000 WWUS43 KARX 120430 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1130 PM CDT FRI APR 11 2008 ...SNOW EXPECTED THROUGH THE NIGHT... .SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS...AS LOW PRESSURE MOVES ACROSS SOUTHERN WISCONSIN. SNOW WILL LIKELY DIMINISH IN INTENSITY AFTER MIDNIGHT. BY MORNING...1 TO 3 INCHES OF SNOW IS EXPECTED...ESPECIALLY ON GRASSY SURFACES. WIZ017-121200- /O.CON.KARX.SN.Y.0009.000000T0000Z-080412T1200Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 1130 PM CDT FRI APR 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WITH SNOWFALL TOTALS BY MORNING IN THE 1 TO 3 INCH RANGE. ROADS SHOULD STILL HAVE SOME SLUSH AND SNOW ON THEM DURING THE OVERNIGHT...WITH HIGHER ACCUMULATIONS ON THE GRASSY AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEATHER.GOV/LACROSSE THOMPSON
000 WWUS43 KARX 120852 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 352 AM CDT SAT APR 12 2008 ...ACCUMULATING SNOW EXPECTED EARLY THIS MORNING ACROSS TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN... .A LOW PRESSURE SYSTEM...LOCATED OVER SOUTHERN WISCONSIN...WILL CONTINUE TO PRODUCE ACCUMULATING SNOW ACROSS TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN THROUGH EARLY THIS MORNING. UP TO AN INCH OF ADDITIONAL SNOW WILL LIKELY FALL BY 7 AM THIS MORNING. THIS WILL RAISE THE STORM TOTAL SNOWFALLS INTO THE THE 3 TO 5 INCH RANGE. THE TAYLOR COUNTY SHERIFF DEPARTMENT CONTINUES TO REPORT SOME SLUSHY SNOW ACCUMULATIONS ON ROADS...SO CAUTION IS ADVISED FOR THOSE TRAVELING EARLY THIS MORNING. WIZ017-121200- /O.CON.KARX.SN.Y.0009.000000T0000Z-080412T1200Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 352 AM CDT SAT APR 12 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. UP TO AN INCH OF ADDITIONAL SNOW WILL LIKELY FALL ACROSS TAYLOR COUNTY THROUGH 7 AM THIS MORNING. THIS WILL RAISE STORM TOTAL SNOWFALLS INTO THE 3 TO 5 INCH RANGE. THE ROADS WILL LIKELY HAVE SLUSH ON THEM THIS MORNING...SO CAUTION IS ADVISED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BOYNE WEATHER.GOV/LACROSSE
000 WWUS43 KARX 121149 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 649 AM CDT SAT APR 12 2008 ...ACCUMULATING SNOW ENDING... .THE LARGE STORM SYSTEM THAT BROUGHT SNOW TO MUCH OF CENTRAL AND NORTHERN WISCONSIN LATE FRIDAY AND FRIDAY NIGHT WILL CONTINUE TO PULL AWAY FROM THE REGION TODAY. SNOW WILL TAPER OFF...BUT SOME LIGHT SNOW OR FLURRIES WILL LINGER ACROSS THE AREA TODAY. DUE THE DAYLIGHT HOURS AND SOME MID APRIL SUNSHINE GETTING THRU THE CLOUDS...AND TEMPERATURES CLIMBING TO THE FREEZING MARK OR ABOVE...ANY ADDITIONAL ACCUMULATIONS TODAY WILL BE MINOR AND GENERALLY CONFINED TO GRASSY AREAS. THUS THE SNOW ADVISORY THAT WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AT 7 AM. WIZ017-121300- /O.EXP.KARX.SN.Y.0009.000000T0000Z-080412T1200Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 649 AM CDT SAT APR 12 2008 ...SNOW ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. SOME LIGHT SNOW WILL CONTINUE TODAY. HOWEVER...DURING THE DAYLIGHT HOURS WITH TEMPERATURES CLIMBING TO AROUND FREEZING OR WARMER...ANY ACCUMULATIONS ARE EXPECTED TO BE LIMITED TO GRASSY AREAS. THUS THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 7AM. $$ RRS WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Apr 11, 3:43 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 11, 3:43 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
343 AM CDT FRI APR 11 2008
.SHORT TERM...TODAY THROUGH SUNDAY
HOW TO HANDLE THE ADVISORY ACROSS TAYLOR COUNTY TODAY...AND WHEN
THE RAIN WILL CHANGE OVER TO SNOW ARE THE MAIN CONCERNS WITH THIS
PART OF THE FORECAST.
AT 3 AM...AN OCCLUDING SURFACE LOW WAS LOCATED OVER WESTERN IOWA.
A WARM FRONT WAS LOCATED JUST SOUTHEAST OF SOUTHWEST WISCONSIN AND
PARTS OF NORTHEAST IOWA. THE MODELS CONTINUE TO INDICATE THAT THIS
FRONT WILL MOVE INTO OUR FAR SOUTHERN COUNTIES THIS MORNING. THIS
SHOULD HELP THE TEMPERATURES TO CLIMB INTO THE LOWER 50S. SOME DRIER
AIR IS MOVING INTO THE REGION EARLY THIS MORNING. THIS IS CAUSING
SOME BREAKS IN THE CLOUDS ACROSS PARTS OF EASTERN IOWA AND
NORTHERN ILLINOIS. THIS DRIER AIR WILL LIKELY PROVIDE A BRIEF
RESPITE FROM THE RAIN THIS MORNING...AND THEN AS THE SURFACE LOW
MOVE ACROSS THE AREA LATE THIS MORNING AND AFTERNOON...WE WILL SEE
A RETURN TO THE PRECIPITATION. BUFKIT MODEL SOUNDINGS SUGGEST THAT
MUCH OF THE PRECIPITATION PRIOR TO 3 PM THIS AFTERNOON WILL BE IN
THE FORM OF RAIN AND THEN AS COLDER AIR MOVES IN ON THE WESTERN
SIDE OF THE LOW...THE RAIN WILL GRADUALLY CHANGE OVER TO ALL SNOW.
THIS WILL LIKELY OCCUR NORTHWEST OF AN AUSTIN MINNESOTA TO
NEILSVILLE WISCONSIN LINE DURING THE MID TO LATE AFTERNOON...AND
ACROSS THE REMAINDER OF THE AREA THIS EVENING. DUE TO LIMITED
WINTRY PRECIPITATION THROUGH MUCH OF THE DAY IN TAYLOR COUNTY IN
NORTH CENTRAL WISCONSIN...WE WILL BE DROPPING THE WINTER WEATHER ADVISORY
THROUGH 4 PM THIS AFTERNOON...AND THEN GO WITH A SNOW ADVISORY
FROM 4 PM THIS AFTERNOON THROUGH 7 AM SATURDAY MORNING. SNOW
AMOUNTS IN THIS COUNTY WILL LIKELY RANGE FROM 4 TO 7 INCHES. THERE
WAS SOME INDICATION IN THE MODELS THAT WE MAY HAVE TO ALSO ISSUE A
SNOW ADVISORY FOR NORTHERN CLARK COUNTY. SINCE THERE IS STILL SOME
QUESTION ON WHERE THE HEAVIEST PRECIPITATION WILL FALL...I HAVE
HELD OFF ISSUING AN ADVISORY FOR THIS COUNTY FOR NOW.
ON SATURDAY AND SATURDAY EVENING...THE AREA REMAINS UNDER CYCLONIC
FLOW AND THE 1000-500 MB LAPSE RATES WILL PROVIDE ENOUGH
INSTABILITY FOR SNOW TO CONTINUE ACROSS THE AREA. WITH
TEMPERATURES ABOVE FREEZING...THERE SHOULD BE LITTLE ADDITIONAL
PRECIPITATION.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
THE 11.00Z MEDIUM RANGE MODELS ARE IN VERY GOOD AGREEMENT FOR A
CHANGE THAT AN UPPER LEVEL RIDGE WILL GRADUALLY BUILD ACROSS THE
UPPER MISSISSIPPI VALLEY EARLY NEXT WEEK. THIS RIDGE THEN QUICKLY
BREAKS DOWN BY MID WEEK AS A SERIES OF SHORT WAVES MOVES INTO THE
WESTERN UNITED STATES. WITH BOTH MODELS SHOWING A NEGATIVELY
TILTED SHORT WAVE TROUGH APPROACHING THE REGION...WE MAY HAVE TO
START TO INTRODUCE A CHANCE OF PRECIPITATION TO THE FORECAST ON
THURSDAY. WITH THE 850 MB TEMPERATURES AROUND 0C ON MONDAY...WE
ARE PROBABLY A BIT TOO WARM ON THE MAXIMUM TEMPERATURES ON MONDAY.
WITH THIS BEING THE CONSENSUS FROM SOME OF THE SURROUNDING
OFFICES...I LOWERED THE TEMPERATURES BY A COUPLE OF DEGREES. EVEN
WITH THIS MOVE...I AM PROBABLY STILL TOO WARM.
&&
.AVIATION...TODAY AND TONIGHT
NEARLY VERTICALLY STACKED LOW WILL OVER WESTERN IA/EASTERN NEB WILL
MOVE SLOWLY EAST-NORTHEAST TODAY AND TONIGHT...TO A POSTION NEAR
KMKE BY SAT MORNING. SOME DRIER AIR WRAPPING AROUND THE EAST SIDE OF
THE MID/UPPER LEVEL LOW WILL PRODUCE A LULL IN THE -RA AT THE TAF
SITES THRU MUCH OF THE MORNING...WITH VSBYS EXPECTED TO REMAIN VFR
AND SOME BREAKS IN THE LOWER CIGS DURING THIS TIME. AS THE SFC AND
UPPER LOW MOVE ACROSS THE AREA THIS AFTERNOON/EVENING...CIGS/VSBYS
EXPECTED TO LOWER TO MVFR/IFR RANGES AS CONVERGENCE/LIFT WITH THE
DEEP CIRCULATION SLOWLY PASSES ACROSS THE AREA. -RA TO CHANGE TO -SN
AS COLDER AIR WRAPS IN BEHIND THE LOW. CHANGE TO -SN LOOKS TO BE
LATE AFTERNOON AT KRST AND MID EVENING AT KLSE. MVFR/IFR CONDITIONS
IN -SN/LOW CIGS TO THEN PERSIST AT THE TAF SITES FOR LATE TONIGHT
INTO SAT MORNING. SOME MINOR SLUSHY SNOW ACCUMULATIONS POSSIBLE AT
BOTH KRST/KLSE OVERNIGHT INTO SAT MORNING.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM CDT SATURDAY FOR
WIZ017.
MN...NONE.
IA...NONE.
&&
SHORT AND LONG TERM - BOYNE
AVIATION - RRSHazardous weather outlook, Apr 10, 11:16 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1116 PM CDT THU APR 10 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034- 041>044-053>055-061-111100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 1116 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT THAT MAY BRING BRIEF PERIODS OF SMALL HAIL. RAINFALL TOTALS ON THURSDAY WERE IN THE TWO TO THREE INCH RANGE IN SOME AREAS SO PONDING OF WATER OR RISES ON AREA STREAMS AND RIVERS ARE EXPECTED. IN ADDITION...STRONG EAST WINDS WILL GRADUALLY DIMINISH AS THE NIGHT WEARS ON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL TURN OVER TO LIGHT SNOW DURING THE DAY ON FRIDAY AND INTO FRIDAY EVENING FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. SOME SLUSHY ACCUMULATIONS ARE LIKELY FOR MOST AREAS BEFORE THE SNOW TAPERS OFF ON SATURDAY. THE BETTER CHANCES FOR THESE ACCUMULATIONS WILL BE NORTH OF INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RAINFALL OR SNOWFALL TOTALS WOULD BE HELPFUL FRIDAY AND SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-111100- TAYLOR- 1116 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL WISCONSIN. .DAY ONE...TONIGHT A MIXTURE OF RAIN...SNOW AND SLEET IS EXPECTED OVERNIGHT BUT ACCUMULATIONS SHOULD BE MINOR. EAST WINDS GUSTING UP TO 45 MPH WILL START TO DIMINISH TOWARDS DAYBREAK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTRY MIX OF PRECIPITATION WILL CHANGE TO ALL SNOW FRIDAY. THE SNOW IS EXPECTED TO CONTINUE INTO SATURDAY. ACCUMULATIONS THROUGH FRIDAY NIGHT OF 3 TO 6 INCHES WILL BE POSSIBLE AND THE WINTER WEATHER ADVISORY IS IN EFFECT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. RAINFALL OR SNOWFALL REPORTS WOULD BE APPRECIATED FRIDAY AND SATRUDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. SHEA
In the hours before
Local storm report, Apr 10, 10:20 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM NON-TSTM WND DMG PLATTEVILLE 42.74N 90.48W
04/10/2008 GRANT WI TRAINED SPOTTER
NUMEROUS REPORTS OF BRANCHES DOWN AROUND TOWN AND ON
UW-PLATTEVILLE CAMPUS.
&&
SHEALocal storm report, Apr 10, 11:18 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1118 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW MEDFORD 45.14N 90.35W
04/10/2008 E1.0 INCH TAYLOR WI PUBLIC
0703 PM HAIL CHARLES CITY 43.07N 92.68W
04/10/2008 E0.50 INCH FLOYD IA PUBLIC
0844 PM TSTM WND GST WADENA 42.84N 91.66W
04/10/2008 E55.00 MPH FAYETTE IA TRAINED SPOTTER
VERY STRONG WINDS REPORTED. THOUGHT THERE MAY BE SOME
TREES DOWN IN TOWN BUT NOT CONFIRMED YET.
1019 PM NON-TSTM WND DMG PLATTEVILLE 42.74N 90.48W
04/10/2008 GRANT WI TRAINED SPOTTER
NUMEROUS REPORTS OF BRANCHES DOWN AROUND TOWN AND ON
UW-PLATTEVILLE CAMPUS.
1030 PM TSTM WND DMG 5 W PLATTEVILLE 42.74N 90.58W
04/10/2008 GRANT WI EMERGENCY MNGR
A 125 FOOT BY 60 FOOT NEW POLE BARN WAS BLOWN DOWN
&&
BOYNENearby
Snow Advisories in Wisconsin, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.